Alert archive / California / Wind Advisories in 2016

Wind Advisory 29, NWS Hanford, CA

September 19, 2016

NWS Hanford, CA issued this wind advisory at Sep 19, 2016, 6:46 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2016, 6:46 PM PDT (01:46 UTC)
Expired
Sep 20, 2016, 12:00 AM PDT
In force
5 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

758 
WWUS76 KHNX 200146
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
646 PM PDT MON SEP 19 2016

CAZ089-091-092-200700-
/O.NEW.KHNX.WI.Y.0029.160920T0146Z-160920T0700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...GOSHEN...
VISALIA
646 PM PDT MON SEP 19 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* TIMING...NOW UNTIL MIDNIGHT

* WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...RAPID INCREASE IN WINDS WILL CAUSE LOOSE ITEMS TO BLOW
  AROUND AND FALLOW FIELDS WILL PRODUCE BLOWING DUST. TRAVEL MNAY
  BE DIFFICULT AT TIMES ALONG INTERSTATE 5 WITH A STRONG CROSS
  WIND. REDUCED VISIBILTIES ARE POSSIBBLE IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH RE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JDB
1 follow-up statement
888 
WWUS76 KHNX 200656
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1156 PM PDT MON SEP 19 2016

CAZ089-091-092-200800-
/O.EXP.KHNX.WI.Y.0029.000000T0000Z-160920T0700Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...GOSHEN...
VISALIA
1156 PM PDT MON SEP 19 2016

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

WINDS FOR THE MOST PART HAVE WEAKENED ACROSS THE ADVISORY AREA
BELOW 35 MPH. SOME ISOLATED AREAS OF GUSTY WINDS TO AROUND 40 MPH
ARE POSSIBLE NEAR THE EXTREME WEST SIDE OF THE SAN JOAQUIN VALLEY
FOR THE NEXT HOUR OR SO.

$$
JDB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Sep 19, 4:50 PM PDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 19, 4:50 PM PDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Joaquin Valley - Hanford CA
450 PM PDT MON SEP 19 2016

.UPDATE...
Updated Air Quality Issues Section.

&&

.SYNOPSIS...
A strong upper trough will push through the region during the middle
of this week and bring much cooler temperatures, increased winds and
a slight chance of mountain showers on Wednesday and Thursday.
Temperatures will recover by the weekend as high pressure returns
to the area.

&&

.DISCUSSION...
High pressure continues to prevail over the area and is providing
our area with much above normal temperatures today with triple
digit readings expected this afternoon across much of the San
Joaquin Valley and Kern County Deserts. Meanwhile, IR imagery is
showing a surge of tropical moisture from Hurricane Paine
currently centered off the southern Baja coast near 22N/116W
pushing northward toward CA. Some of this moisture has just
reached southern Kern County. However, VAD wind profiles at KHNX
and KEYX are indicating a very pronounced dry westerly flow above
5000 FT MSL while GOES high density winds are indicating the
tropcial moisture shearing off as it hits the westerly flow and
with the main surge being pushed toward AZ while the remainder of
the moisture gets pulled back by a weak upper low off the Socal
coast away from Socal. RH progs are suggesting high level moisture
will surge northward into central CA tonight and Tuesday which
will bring increasing high clouds to our area which reduces
confidence in the temperature forecast for Tuesday. However, with
deeper moisture and CAPE lacking and only marginal instability
present, have reduced precipitation chances on Tuesday to just of
few showers in the mountains in Kern and Tulare Counties.

The 12Z models are indicating all tropcial moisture will be
pushed well to the east of our area by Tuesday Night as a strong
upper trough pushes into the PAC NW. This trough is progged to
deepen along the west coast on Wednesday pushing a strong cold
front through our area. The main upper low with this system is
then projected to drop southeast across Norcal and into the Great
Basin on Thursday and provide our area with an unseasonably cool
and blustery day. A period of breezy to windy conditions will take
place on Thursday and Thursday Night across the Kern County
Mountains and Deserts as well as across the west side of the San
Joaquin Valley. While this system is moisture starved, progs are
indicating enough instability over the Yosemite Park area for a
slight chance of showers on Wednesday and Thursday. With snow
levels expected to lower to 7500 to 8000 feet on Thursday, a
dusting of snow will be possible over the higher peaks on
Thursday. Clearing skies and decreased winds will allow for
temperatures to plummet on Friday morning with lows expected to
be in the mid to upper 40s across much of the San Joaquin Valley.

The medium range models remain in good agreement with an upper
ridge building into Norcal while a piece of energy from the
departed trough undercuts the ridge to our south. This will in
turn produce an offshore flow over our area and bring increased
northeast winds to the Southern Sierra Nevada on Sunday and
Monday. The strengthening ridge will allow for temperatures will
to recover by the weekend and rise to well above seasonal normals
by Sunday.

&&

.AVIATION...
VFR CONDITIONS CAN BE EXPECTED THROUGHOUT THE CENTRAL CALIFORNIA
INTERIOR DURING THE NEXT 24 HOURS.

&&

.AIR QUALITY ISSUES...
On Tuesday September 20 2016... Unhealthy for sensitive groups in
Fresno... Kern... Kings... Madera... Merced and Tulare Counties.
Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.

&&

public...DS
avn/fw...Durfee
synopsis...DS

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 1:17 PM PDTFire Weather WatchHNXKern24 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.